Alert archive / Michigan / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 11, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 10, 2010, 5:11 PM EDT for Ogemaw County, Michigan. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2010, 5:11 PM EDT (21:11 UTC)
- Expired
- Jul 10, 2010, 5:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Ogemaw County, MI
The radar
The NCL Michigan radar (KAPX), 79 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:50 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 10, 3:50 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 350 PM EDT SAT JUL 10 2010 .SYNOPSIS.../ISSUED AT 350 PM/ HIGH PRESSURE WILL LINGER OVER THE GREAT LAKES AND OHIO VALLEY...TONIGHT THROUGH SUNDAY EVENING. THIS PATTERN WILL GENERATE...MILD AND MAINLY DRY CONDITIONS OVER NORTHERN MICHIGAN. HOWEVER...A COLD FRONT ASSOCIATED WITH A STORM SYSTEM OVER HUDSON BAY...WILL SWEEP OVER THE NORTHERN PLAINS AND UPPER MIDWEST SUNDAY. THIS BOUNDARY WILL GENERATE SHOWERS AND A FEW THUNDERSTORMS...SUNDAY NIGHT AND MONDAY ACROSS THE NORTHERN LAKES. A FAIRLY UNSTABLE PATTERN...WILL AFFECT THE NORTHERN LAKES THROUGH THE UPCOMING WEEK...KEEPING A CHANCE OF PRECIPITATION POSSIBLE OVER PORTIONS OF THE STATE INTO NEXT WEEKEND. TEMPERATURES WILL REMAIN ABOVE NORMAL ACROSS NORTHERN MICHIGAN THROUGH THE UPCOMING WORK WEEK...WITH AFTERNOON HIGHS GENERALLY IN THE 80S. SWR && .SHORT TERM.../ISSUED AT 350 PM/...TONIGHT IN THE BIG PICTURE...BROAD HIGH PRESSURE STRETCHES FROM THE GREAT LAKES TO THE GULF COAST THIS AFTERNOON PROVIDING FAIR WEATHER TO A LARGE PORTION OF EASTERN CONUS. LOW AMPLITUDE SHORT WAVE SLIPPING ACROSS WISCONSIN THIS AFTERNOON WILL CROSS THE STATE OVER THE NEXT SEVERAL HOURS. STILL A FEW CLUSTERS OF CONVECTION ASSOCIATED WITH THIS FEATURE COMING ACROSS WISCONSIN...WHICH HAS BECOME MORE SFC BASED IN THE LAST FEW HOURS DUE TO HEATING OF THE DAY. HERE AT HOME...INLAND CONVERGENCE OVER THE HIGHER TERRAIN/HEATING OF THE DAY HAS PROVEN JUST ENOUGH TO GET A FEW SHOWERS AND SOME THUNDER GOING ACROSS A RELATIVE SMALL PORTION OF NRN LOWER MICHIGAN...MAINLY THE HIGHER TERRAIN SOUTH OF M-72 DOWN INTO THE SAGINAW VALLEY. NOTHING SEVERE...BUT CONVECTION IS MEANDERING VERY SLOWLY THROUGH THE REGION DUE TO WEAK WINDS AND LIKELY GIVING A DECENT DUMPING OF RAIN TO VERY ISOLATED AREAS. TONIGHT...HEATING INDUCED CONVECTION WILL NEED TO RUN IT/S COURSE OVER THE NEXT SEVERAL HOURS AS WE HEAD TOWARD SUNSET. WITH LIGHT WINDS AND ONSHORE FLOW EVERYWHERE...CONVECTION SHOULD REMAIN CONFINED TO MAINLY INLAND AREAS AND MAINLY ALONG/SOUTH OF M-72 WHERE BEST INSTABILITY RESIDES. WILL TWEAK THE FORECAST ACCORDINGLY AND HAVE A RELATIVE SMALL AREA OF HIGHER POPS AROUND THE GOV/HTL/WEST BRANCH/GLADWIN AREA HEADING INTO THE EVENING. MEANWHILE...UPSTREAM CONVECTION SHOULD HAVE A DIFFICULT TIME CROSSING THE LAKE AS MUCH OF THAT ACTIVITY HAS BECOME SFC BASED OVER THE LAST NUMBER OF HOURS...ALTHOUGH EVENING SHIFT WILL NEED TO KEEP AN EYE ON THIS. IF NOTHING ELSE...SCT-BKN MID-HIGH CLOUD FROM THIS ACTIVITY WILL BE PASSING THROUGH. HOWEVER...AFOREMENTIONED SHORT WAVE THAT WILL CROSS THE REGION THIS EVENING MAY HELP ONGOING SHOWER ACTIVITY IN NRN LOWER MICHIGAN LINGER INTO THE MID TO LATE EVENING HOURS. ADAM && .LONG TERM.../ISSUED AT 350 PM/...SUNDAY AND BEYOND SUNDAY...THE HIGH STILL CONTROLS THE REGION, BUT IT IS MOVING TO THE EAST. THIS WILL PRODUCE RETURN FLOW FOR THE AFTERNOON INCREASING THE HEAT AND HUMIDITY FOR THE DAY. THIS SETS THE STAGE FOR THE EVENING AS A COLD FRONT APPROACHES THE WESTERN GREAT LAKES. BOTH OF THE MODELS SHOW SOME SFC LOW DEVELOPMENT SO THE FRONT WILL DELAY INTO THE EVENING BEFORE MOVING INTO OUR AREA. WITH THE INCREASE IN THE HEAT AND THE HUMIDITY, THERE WILL BE SOME INCREASE IN THE INSTABILITY, SO THERE IS AN INCREASE IN THE CHANCES OF RAIN SHOWERS IN THE AFTERNOON. SUNDAY NIGHT...E UPPER AND NW LOWER WILL SEE THE FIRST RAIN. MORE THAN LIKELY IT WILL BE A PROGRESSIVE THING WITH THE RAIN IN NW LOWER NOT ARRIVING UNTIL LATE. THE RAIN WILL ADVANCE DURING THE NIGHT. THE MAJORITY OF THE RAIN LOOKS TO STAY IN E UPPER AND NW LOWER AS THE FRONT MOVES SO SLOWLY. MONDAY...THE FRONT LOOKS TO MOVE THROUGH DURING THE DAY AND IT LOOKS LIKE IT MIGHT FINALLY BE TIMED FOR A LINE OF THUNDERSTORMS TO MOVE THROUGH. SO WILL CONTINUE THE CHANCE FOR THUNDERSTORMS. MONDAY NIGHT...ONCE THE MAIN THRUST IS THROUGH WITH THE FRONT, IT WILL MAINLY BE RAIN SHOWERS, AND SINCE WE ARE LOSING THE SFC BASED INSTABILITY, THE CHANCES OF IT RAINING WILL CONTINUE TO LOWER OVERNIGHT. TUESDAY...THE SFC LOW IS THROUGH THE REGION AND THE FRONT SHOULD BE PUSHING OUT DURING THE MORNING. THERE WILL BE SOME STRAY INSTABILITY BEHIND THE FRONT SO THERE WILL BE A SLIGHT CHANCE IN THE MORNING, IN NE LOWER. WITH THE HEAT OF THE DAY, THE CHANCES WILL INCREASE SLIGHTLY THOUGH. HOWEVER, AS THE HIGH ASSERTS ITSELF OVERNIGHT AND WITH THE LOSS OF THE DIURNAL HEATING, THE CHANCES SHOULD BECOME NIL. EXTENDED (WEDNESDAY THROUGH SATURDAY)...WEDNESDAY, HIGH PRESSURE BUILDS INTO THE REGION SO DRY WEATHER. THURSDAY, WITH THE WARM FRONT MOVING IN SOMETIME DURING THE MORNING WILL ALLOW FOR THUNDERSTORMS AS IT MOVES IN. WOULDN'T BE SURPRISED IF THERE IS ANY SUNSHINE DURING THE DAY, THAT MORE THUNDER COULD BE POSSIBLE. FRIDAY, MODELS SEEM TO BE A BIT FASTER THAN THE HPC SOLUTION, SO MERGED IN WITH THE REST OF THE SURROUNDING OFFICES AND WENT DRY AS HIGH PRESSURE BUILDS INTO MICHIGAN. SATURDAY, THE HIGH CONTINUES TO PRODUCE DRY WEATHER. ALTHOUGH IT LOOKS LIKE THE WARM FRONT WILL PUSH IN BY THE END OF NEXT WEEKEND. JSL && .MARINE.../ISSUED AT 350 PM/ WITH THE WARMING OVERNIGHT THE LAKES WILL LOSE ANY INSTABILITY AND THE WIND WILL REMAIN DECOUPLED OVERNIGHT. HOWEVER, DURING THE DAY ON SUNDAY AS THE FRONT APPROACHES, THE INSTABILITY WILL INCREASE ALONG WITH THE GRADIENT SO THAT WE COULD GET INTO SCA TERRITORY DURING THE DAY. THEN OVERNIGHT AS THE GRADIENT SLACKENS WITH THE FRONT PASSING, AND WE LOSE THE HEAT OF THE DAY FOR MIXING THE HIGHER WINDS DOWN, EXPECTING THE WINDS TO GO VARIABLE LESS THAN 10 KNOTS. MONDAY, THERE WILL BE SOME CAA WIND, BUT THE GUIDANCE SHOWS THAT THE WINDS WON'T BE VERY STRONG SO THE WINDS WON'T BE TOO BAD. JSL && .AVIATION.../ISSUED AT 226 PM/...VALID FOR 18Z TAFS VFR CONDITIONS THROUGH 18Z SUNDAY. ISOLATED HEATING OF THE DAY SHOWERS NOW DEVELOPING ACROSS NRN LOWER MICHIGAN...WITH ONE SHOWER IMPACTING THE TVC TERMINAL SITE NOW (18Z). ISOLATED SHOWERS WILL BE THE NAME OF THE GAME THROUGH THE AFTERNOON IMPACTING MAINLY TVC THROUGH 21Z...WHILE PLN/APN MAY BE OUT OF THE SHOWER ACTION AS MARINE LAYER (AND LOWER DEWPOINTS) HAS ALREADY PUSHED THROUGH THOSE AREAS. LOSS OF HEATING WILL BRING CLEARING SKIES/CALM WINDS THIS EVENING ALTHOUGH SOME MID AND HIGH DEBRIS CLOUD FROM UPSTREAM CONVECTION WILL BE MOVING THROUGH THE AREA. SUNDAY STARTS OUT CALM AND CLR-PARTLY CLOUDY. BUT DAYTIME HEATING AND HIGHER SFC DEWPOINTS WILL BRING A GREATER RISK FOR AFTERNOON SHOWER/TSTM DEVELOPMENT IMPACTING ALL TERMINAL SITES. CALM WINDS EARLY...BECOMING SW UP TO 10 KNOTS BY MIDDAY. ADAM && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Jul 10, 4:14 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 414 PM EDT SAT JUL 10 2010 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 111200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 414 PM EDT SAT JUL 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT A FEW THUNDERSTORMS WILL OCCUR ACROSS A PORTION OF NORTHERN LOWER MICHIGAN THROUGH EARLY EVENING...MAINLY OVER THE HIGHER TERRAIN AREAS SOUTH OF M-72. SEVERE STORMS ARE NOT EXPECTED...BUT BRIEF HEAVY RAIN AND SMALL HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE ACROSS BOTH EASTERN UPPER AND NORTHERN LOWER MICHIGAN...SUNDAY NIGHT AND MONDAY. SEVERE STORMS ARE NOT EXPECTED. THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ANY REPORTS OF HAIL AND WIND GUSTS ARE WELCOMED AT THE NATIONAL WEATHER SERVICE. ADAM
In the hours before
Special weather statement, Jul 10, 3:49 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 349 PM EDT SAT JUL 10 2010 MIZ041-102000- GLADWIN MI- 349 PM EDT SAT JUL 10 2010 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEAVERTON...OR 6 MILES SOUTHWEST OF GLADWIN...DRIFTING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GLADWIN... BEAVERTON... WINEGARS... WOODEN SHOE VILLAGE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JH
Special weather statement, Jul 10, 4:01 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 401 PM EDT SAT JUL 10 2010 MIZ041-102015- GLADWIN MI- 401 PM EDT SAT JUL 10 2010 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 400 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TRACKING A STRONG THUNDERSTORM NEAR BEAVERTON...OR 5 MILES SOUTH OF GLADWIN...DRIFTING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BEAVERTON... WINEGARS... WOODEN SHOE VILLAGE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JH
Special weather statement, Jul 10, 4:16 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 416 PM EDT SAT JUL 10 2010 MIZ035-102045- OGEMAW MI- 416 PM EDT SAT JUL 10 2010 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLEAR LAKE...OR 10 MILES NORTHEAST OF ST. HELEN...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROSE CITY... ROSE TOWNSHIP... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JH
Special weather statement, Jul 10, 5:05 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 505 PM EDT SAT JUL 10 2010 MIZ035-102130- OGEMAW MI- 505 PM EDT SAT JUL 10 2010 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WEST BRANCH...DRIFTING EAST AROUND 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WEST BRANCH... SELKIRK... SKIDWAY LAKE... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:45 PM EDT | Severe Thunderstorm Warning | APX | Ogemaw | 30 min |
| Jul 10, 6:38 PM EDT | Severe Thunderstorm Warning | APX | Arenac, Gladwin, Ogemaw | 41 min |
| Jul 10, 7:17 PM EDT | Severe Thunderstorm Warning | APX | Gladwin, Roscommon | 28 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.